Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 8, 2013, 12:39 PM MDT for Kiowa County, Colorado. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2013, 12:39 PM MDT (18:39 UTC)
- Expired
- May 8, 2013, 1:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 12:59 PM MDT | HAIL 1 | Eads, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623
WUUS55 KPUB 081839
SVRPUB
COC061-081930-
/O.NEW.KPUB.SV.W.0001.130508T1839Z-130508T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1239 PM MDT WED MAY 8 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 130 PM MDT
* AT 1237 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWEETWATER
RESERVOIR...AND MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3861 10291 3860 10269 3834 10278 3835 10288
TIME...MOT...LOC 1839Z 181DEG 16KT 3837 10282
HAIL...1.00IN
WIND...60MPH
$$
PJC6 follow-up statements
710
WWUS55 KPUB 081848
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1248 PM MDT WED MAY 8 2013
COC061-081930-
/O.CON.KPUB.SV.W.0001.000000T0000Z-130508T1930Z/
KIOWA CO-
1248 PM MDT WED MAY 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA
COUNTY UNTIL 130 PM MDT...
AT 1246 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWEETWATER
RESERVOIR...AND MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3837 10287 3861 10289 3860 10269 3836 10277
TIME...MOT...LOC 1848Z 181DEG 16KT 3841 10282
HAIL...1.00IN
WIND...60MPH
$$
PJC730
WWUS55 KPUB 081856
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1256 PM MDT WED MAY 8 2013
COC061-081930-
/O.CON.KPUB.SV.W.0001.000000T0000Z-130508T1930Z/
KIOWA CO-
1256 PM MDT WED MAY 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA
COUNTY UNTIL 130 PM MDT...
AT 1255 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EADS...AND
MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3837 10287 3861 10289 3860 10270 3840 10276
3837 10277
TIME...MOT...LOC 1856Z 181DEG 16KT 3845 10282
HAIL...1.00IN
WIND...60MPH
$$
PJC309
WWUS55 KPUB 081904
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
104 PM MDT WED MAY 8 2013
COC061-081930-
/O.CON.KPUB.SV.W.0001.000000T0000Z-130508T1930Z/
KIOWA CO-
104 PM MDT WED MAY 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KIOWA COUNTY UNTIL 130 PM MDT...
AT 100 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EADS...AND
MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR AND SPOTTER INDICATED. 1 INCH HAIL WAS REPORTED BY EMERGENCY
MANAGEMENT IN EADS AT 12:59PM.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3840 10287 3861 10289 3860 10270 3841 10276
3841 10277
TIME...MOT...LOC 1902Z 181DEG 16KT 3848 10282
HAIL...1.00IN
WIND...60MPH
$$
PJC897
WWUS55 KPUB 081909
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
109 PM MDT WED MAY 8 2013
COC061-081930-
/O.CON.KPUB.SV.W.0001.000000T0000Z-130508T1930Z/
KIOWA CO-
109 PM MDT WED MAY 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KIOWA COUNTY UNTIL 130 PM MDT...
AT 104 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EADS...AND
MOVING NORTH AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT. 1 INCH WAS
REPORTED IN EADS AT 1259 PM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN KIOWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3841 10287 3861 10289 3860 10270 3843 10276
3842 10277
TIME...MOT...LOC 1909Z 181DEG 16KT 3851 10282
HAIL...1.50IN
WIND...60MPH
$$
PJC227
WWUS55 KPUB 081918
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
118 PM MDT WED MAY 8 2013
COC061-081930-
/O.CON.KPUB.SV.W.0001.000000T0000Z-130508T1930Z/
KIOWA CO-
118 PM MDT WED MAY 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KIOWA COUNTY UNTIL 130 PM MDT...
AT 114 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EADS...AND
MOVING NORTH AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT. 1 INCH HAIL WAS REPORTED IN EADS
WITH THIS STORM AT 1259 PM.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN KIOWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3846 10277 3844 10278 3844 10287 3861 10289
3860 10270
TIME...MOT...LOC 1917Z 181DEG 16KT 3855 10282
HAIL...1.25IN
WIND...60MPH
$$
PJC963
WWUS55 KPUB 081926
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
126 PM MDT WED MAY 8 2013
COC061-081937-
/O.EXP.KPUB.SV.W.0001.000000T0000Z-130508T1930Z/
KIOWA CO-
126 PM MDT WED MAY 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KIOWA COUNTY
WILL EXPIRE AT 130 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3846 10277 3844 10278 3844 10287 3861 10289
3860 10270
TIME...MOT...LOC 1927Z 181DEG 16KT 3859 10282
$$
PJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 11:55 AM MDT, 44 minutes earlier.
Area forecast discussion, May 8, 11:55 AM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT WED MAY 8 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 429 AM MDT WED MAY 8 2013 CURRENTLY...THE UPPER LOW WAS LOCATED NEAR THE 4 CORNERS OVER THE UT AND AZ BORDER EARLY THIS MORNING...DRAWING ABUNDANT MOISTURE AND CONVECTIVE WAVES UP INTO COLORADO. TEMPS HAVE BEEN RATHER MILD DUE TO THE CLOUD COVER AND SOUTHERLY FLOW...WITH MOST LOCATIONS REPORTING UPPER 40S TO LOWER 50S. TODAY AND TONIGHT...THE UPPER SYSTEM MOVES ACROSS THE 4 CORNERS AND INTO SOUTHERN CO TODAY...CONTINUING TO DRAW IN MOISTURE AND CONVECTIVE POTENTIAL FOR THE FORECAST AREA THROUGH THE DAY. PREVIOUS CONCERNS OF HEAVY RAIN AND FLOODING POTENTIAL FOR THE WALDO BURN SCAR REMAIN...BUT LATEST MODEL RUNS ARE NOW PUSHING THE QPF MAXIMA ALL OVER THE PLACE. GFS THIS MORNING HAD NO IDEA OF WHAT WAS REALLY OCCURRING AT THE SFC...SO FAITH IN THE GFS FOR THIS EVENT HAS ERODED AND FEEL THAT PERHAPS THE NAM HAS A BETTER HANDLE ON WHAT WILL HAPPEN FOR AT LEAST THE FIRST 24 HRS OR SO. ONGOING FLASH FLOOD WATCH FOR THE WALDO THROUGH THU AFTN LOOKS GOOD. AS FOR SNOW CHANCES...IT STILL LOOKS LIKE ELEVATIONS ABOUT 10000 FEET OR SO COULD GET HIT WITH SIGNIFICANT NEW SNOW. THEREFORE...OPTED TO CONVERT THE WATCH TO A SNOW ADV FOR MOST LOCATIONS...BUT A WINTER STORM WARNING FOR PIKES PEAK SINCE THERE IS THE CHANCE OF 10 TO 20 INCHES OF NEW SNOW THERE. THE UPPER SYSTEM WILL START TO SAG TO THE SOUTH LATER TONIGHT...WHICH WILL PULL IN STRONGER N-NE SFC WINDS AND BRING A SECONDARY SHOW OF SNOW FOR THE WETS AND SANGRES SO THE WINTER WX HIGHLIGHTS WILL RUN UNTIL FRI MORNING. FINALLY...CONCERNING SEVERE THUNDERSTORM THREAT. LATEST DAY ONE OUTLOOK HAS THE FAR EASTERN PLAINS NEAR THE KANSAS BORDER INCLUDED. FAVORABLE DYNAMICS...0-6 KM BULK SHEAR OF 45-50 KTS AS WELL AS CAPES OF AROUND 1400 J/KG POINTS TO THIS POTENTIAL...WITH THE BEST SHOT BETWEEN 18Z AND 00Z THIS AFTN. MOORE .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 429 AM MDT WED MAY 8 2013 ...RAIN...SNOW SPREADING SOUTHWARD THURSDAY... UPPER LOW WILL START SHIFTING SOUTHWARD THURSDAY...WITH PRECIP SHIFTING SOUTHWARD WITH IT. LOOKS LIKE PRECIP MAX WILL START OUT OVER TELLER AND EL PASO COUNTIES EARLY AND THEN SHIFT SOUTHWARD THROUGH THE COURSE OF THE DAY. STILL SOME GOOD AMOUNTS OF PRECIP OCCURRING ACROSS THE PIKES PEAK REGION THURSDAY MORNING...PROBABLY MORE STRATIFORM AND LESS CONVECTIVE BY THIS TIME. ALSO...SNOW LEVELS DOWN TO ABOUT 8000 FEET MEANS SOME WET SNOW ACROSS MUCH OF TELLER AND WESTERN EL PASO COUNTIES ABOVE 8000 FEET. PIKES PEAK COULD END WITH ACCUMULATIONS OVER 20 INCHES NO PROBLEM. PRECIP FOCUS LOOKS TO SHIFT SOUTHWARD ALONG THE EASTERN MOUNTAINS AND ADJACENT PLAINS THURSDAY AFTERNOON AND EVENING. THIS WILL LIKELY BE THE BEST PERIOD OF PRECIPITATION FOR THESE AREAS. SNOW LEVELS FALLING TO ABOUT 8000 FEET ALONG THE MOUNTAINS SO SOME ACCUMULATING WET SNOW IN THOSE AREAS THROUGH THURSDAY EVENING WILL WARRANT A WINTER WEATHER ADVISORY. ABOVE 10000 FEET... ACCUMULATIONS OF A FOOT OR MORE COULD FALL BY FRIDAY MORNING. ACROSS THE PLAINS ADJACENT TO THE MOUNTAINS BELOW 8000 FEET...SHOULD BE A PERIOD OF DECENT RAIN SHOWERS THAT MOVE THROUGH THURSDAY AFTERNOON INTO THE EVENING...WITH MANY AREAS SEEING SOME BENEFICIAL WETTING PRECIPITATION. THE PLAINS FARTHER EAST WILL SEE SOME SHOWERS...TOO...BUT NOT SO MUCH. ALSO...FOR THE AREAS WEST OF THE SANGRES...INCLUDING THE SAN LUIS VALLEY AND SAN JUANS...NOT SO MUCH. A LITTLE DRIER CONDITIONS FRIDAY THROUGH SUNDAY...ALTHOUGH SHOWERS AND THUNDERSTORMS WILL CONTINUE...ESPECIALLY FOR AREAS OVER AND NEAR THE MOUNTAINS. ALSO...A COOL FRONT MOVING SOUTH ACROSS THE PLAINS ON SATURDAY MAY ENHANCE AND FOCUS RAINFALL A BIT SATURDAY AFTERNOON AS IT MOVES THROUGH. MONDAY AND TUESDAY CURRENTLY LOOK LIKE THE DRIEST DAYS OF THE NEXT 6...WITH MAINLY JUST ISOLATED CONVECTION CONFINED TO THE MOUNTAINS. THE PLAINS LOOK MAINLY JUST WARM AND DRY THESE 2 DAYS. LW && .AVIATION...ISSUED AT 1152 AM MDT WED MAY 8 2013 MVFR/IFR CONDITIONS AT TIMES ARE ANTICIPATED OVER THE KALS...KCOS AND KPUB TAF SITES THROUGH TONIGHT THANKS TO HEAVIER SHOWER AND THUNDERSTORM ACTIVITY. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR COZ081-084-085. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT FRIDAY FOR COZ058-060-073-075-080. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM MDT FRIDAY FOR COZ082. &&
Hazardous weather outlook, May 8, 11:38 AM MDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1138 AM MDT WED MAY 8 2013 COZ058>089-093>099-091745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1138 AM MDT WED MAY 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWER ACTIVITY...COMBINED WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...WILL PRODUCE ELEVATED CONCERNS FOR LOCALLY HEAVY RAINFALL ON THE WALDO CANYON BURN SCAR...WHICH WILL BE CAPABLE OF PRODUCING FLASH FLOODING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS CLOSER TO THE KANSAS BORDER THIS AFTERNOON AND EVENING. THE FOCUS AREA FOR THE STRONGER STORMS IS EXPECTED TO BE ACROSS KIOWA...BENT...PROWERS AND BACA COUNTIES. ACCUMULATING SNOW IS FORECAST ACROSS THE MOUNTAINS TONIGHT THROUGH THURSDAY FOR THE HIGHER ELEVATIONS OF LAKE AND CHAFFEE COUNTIES...THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND PIKES PEAK. THE MAJORITY OF SNOW ACCUMULATIONS ARE ANTICIPATED TO OCCUR ABOVE TREELINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN...AND WET SNOW ABOVE 8000 FEET...WILL SHIFT FROM THE PIKES PEAK THURSDAY MORNING...SOUTHWARD ALONG THE EASTERN MOUNTAINS AND PLAINS...THURSDAY AFTERNOON AND EVENING. RAIN...AND WET SNOW ABOVE 8000 FEET...WILL FALL ACROSS THE WALDO CANYON BURN SCAR AREA THURSDAY...SO THE FLASH FLOOD THREAT WILL CONTINUE. SEVERAL INCHES OF HEAVY...WET SNOW MAY ACCUMULATE ACROSS TELLER AND WESTERN EL PASO COUNTIES ABOVE 8000 FEET THURSDAY. ALSO...THE CENTRAL AND SOUTHEAST MOUNTAIN RANGES COULD SEE SEVERAL INCHES OF HEAVY WET SNOW ACROSS THE HIGHER TERRAIN. A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN COLORADO THURSDAY AFTERNOON WITH THE PRIMARY THREAT BEING LIGHTNING. THE ATMOSPHERE WILL DRY OUT SOME FRIDAY THROUGH SUNDAY ALTHOUGH SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THE AFTERNOON AND EVENING HOURS. LIGHTNING WILL BE THE PRIMARY THREAT FROM THUNDERSTORMS. ON MONDAY AND TUESDAY...THE ATMOSPHERE WILL DRY OUT EVEN MORE WITH JUST ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CONFINED TO THE MOUNTAIN AREAS. THE PRIMARY THUNDERSTORM THREAT WILL CONTINUE TO BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO TODAY AND TONIGHT.
In the hours before
Special weather statement, May 8, 10:52 AM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1052 AM MDT WED MAY 8 2013 COZ081-084-085-081900- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 1052 AM MDT WED MAY 8 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS. LIGHT RAIN SHOWERS WILL MOVE ACROSS THE WALDO CANYON BURN SCAR AREA THROUGH NOON LOCAL TIME. LESS THAN TWO TENTHS OF AN INCH OF RAIN IS EXPECTED AT THE CURRENT TIME. SLIGHTLY HIGHER RAIN RATES CAN BE EXPECTED EARLY THIS AFTERNOON. WE WILL CONTINUE TO MONITOR THIS SHOWER ACTIVITY AND RAINFALL AMOUNTS ACROSS THE AREA. SR
Special weather statement, May 8, 12:37 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1237 PM MDT WED MAY 8 2013 COZ095-096-081900- EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY- 1237 PM MDT WED MAY 8 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO... AT 1232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SWEETWATER RESERVOIR...OR 21 MILES NORTHWEST OF LAMAR...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... EADS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PJC
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:47 AM MDT | Winter Storm Warning | PUB | El Paso, Fremont, Teller | 37 hr |
| May 8, 4:47 AM MDT | Winter Weather Advisory | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 4 more | 37 hr |
| May 8, 2:05 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 40 min |
| May 8, 2:46 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.